Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 199, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 3, 2007, 12:37 AM MDT for 6 counties in North Dakota. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2007, 12:37 AM MDT (06:37 UTC)
- Expired
- Jul 3, 2007, 1:30 AM MDT
- In force
- 53 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Billings County, ND, Dunn County, ND, McLean County, ND, Mercer County, ND, Mountrail County, ND, Ward County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 12:40 AM MDT | TSTM WND GST 70 | Halliday, ND | |
| Jul 3, 12:50 AM MDT | TSTM WND GST 70 | 10 Wsw White Shield, ND | 60 TO 70 MPH WIND COLLAPSED CABIN BEING CONSTRUCTED AT THE INDIAN HILLS RECREATION AREA. |
| Jul 3, 1:10 AM MDT | TSTM WND GST 60 | 21 S Minot, ND | SNAPPED ELECTRICAL WIRE AT SPOTTERS HOME. |
| Jul 3, 1:15 AM MDT | TSTM WND GST 60 | N Pick City, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 10:13 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1417 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 030638
SVRBIS
NDC007-025-055-057-061-101-030730-
/O.NEW.KBIS.SV.W.0199.070703T0637Z-070703T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1237 AM MDT TUE JUL 3 2007
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA...
SOUTHEASTERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA...
WESTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
NORTHERN BILLINGS COUNTY IN SOUTHWEST NORTH DAKOTA...
DUNN COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL 130 AM MDT(230 AM CDT)
* AT 133 AM CDT(1233 AM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF MAKOTI TO
10 MILES NORTHEAST OF FAIRFIELD...OR ALONG A LINE EXTENDING FROM 23
MILES SOUTHWEST OF MINOT TO 29 MILES NORTHWEST OF DICKINSON...AND
MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RAUB AND MANNING AROUND 1245 AM MDT...
RICE LAKE...RYDER AND DUNN CENTER AROUND 1250 AM MDT...
HIRSCHVILLE...TWIN BUTTES AND INDIAN HILLS RECREATION AREA AROUND
155 AM CDT...
ROSEGLEN AROUND 200 AM CDT...
MARSHALL AROUND 105 AM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT
TUESDAY MORNING(400 AM CDT TUESDAY MORNING) FOR WESTERN NORTH DAKOTA.
LAT...LON 4813 10176 4734 10308 4729 10365 4691 10361
4709 10228 4733 10146 4812 10098
$$
TWH2 follow-up statements
000
WWUS53 KBIS 030700
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
158 AM CDT TUE JUL 3 2007
NDC007-025-055-057-061-101-030730-
/O.CON.KBIS.SV.W.0199.000000T0000Z-070703T0730Z/
MCLEAN ND-MERCER ND-BILLINGS ND-MOUNTRAIL ND-WARD ND-DUNN ND-
1258 AM MDT TUE JUL 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM
MDT(230 AM CDT) FOR DUNN...SOUTHERN WARD...SOUTHEASTERN MOUNTRAIL...
NORTHERN BILLINGS...MERCER AND WESTERN MCLEAN COUNTIES...
AT 155 AM CDT(1255 AM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH
OF MAX TO 7 MILES SOUTHWEST OF MANNING...OR ALONG A LINE EXTENDING
FROM 19 MILES SOUTH OF MINOT TO 18 MILES NORTH OF DICKINSON...MOVING
EAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MAX...EMMET AND DODGE AROUND 105 AM MDT...
HIRSCHVILLE...DAKOTA WATERS RECREATION AREA...BEULAH BAY RECREATION
AREA AND GARRISON AROUND 210 AM CDT...
HAZEN BAY RECREATION AREA AND MARSHALL AROUND 115 AM MDT...
THIS STORM HAS A HISTORY OF PRODUCING WINDS OF 60 TO 70 MPH IN THE
WARNED AREA. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT
TUESDAY MORNING(400 AM CDT TUESDAY MORNING) FOR WESTERN NORTH DAKOTA.
LAT...LON 4813 10176 4734 10308 4729 10365 4691 10361
4709 10228 4733 10146 4812 10098
$$
TWH000
WWUS53 KBIS 030732
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
231 AM CDT TUE JUL 3 2007
NDC007-025-055-057-061-101-030741-
/O.EXP.KBIS.SV.W.0199.000000T0000Z-070703T0730Z/
MCLEAN ND-MERCER ND-BILLINGS ND-MOUNTRAIL ND-WARD ND-DUNN ND-
131 AM MDT TUE JUL 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR DUNN...SOUTHERN WARD...
SOUTHEASTERN MOUNTRAIL...NORTHERN BILLINGS...MERCER AND WESTERN
MCLEAN COUNTIES EXPIRED AT 130 AM MDT(230 AM CDT)...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM MDT
TUESDAY MORNING(900 AM CDT TUESDAY MORNING) FOR SOUTHERN NORTH
DAKOTA.
LAT...LON 4813 10176 4734 10308 4729 10365 4691 10361
4709 10228 4733 10146 4812 10098
$$
TWHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:39 PM MDT, 9 hours 58 minutes earlier.
Area forecast discussion, Jul 2, 2:39 PM MDT, 9 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 339 PM CDT MON JUL 2 2007 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT CONCERNS CENTER ON POSSIBLE STRONG CONVECTION LOCATION AND EASTWARD MOVEMENT OVERNIGHT. AIRMASS EAST OF FRONT MODELS IN FAIR AGREEMENT WITH BROAD FEATURES BUT QUITE DIFFERENT WITH LOCATION OF SHORT WAVES TOPPING RIDGE. CONSENSUS IS GFS IS MODEL OF CHOICE AGAIN TODAY. MAIN SURFACE FEATURES IN CENTRAL TO EASTERN MONTANA WITH SOME CONVECTION ALREADY OCCURRING ALONG MONTANA SASKATCHEWAN BORDER AND AND CUMULUS FIELD BEGINNING TO DEVELOP OVER BIGHORNS AND AND BLACK HILLS. AIRMASS UNSTABLE BUT WEAKLY CAPPED ON 18Z SOUNDINGS FROM KGGW AND KABR. EXPECT CONVECTION TO FOLLOW DEEPENING LOW AND SURFACE COLD FRONT WHICH IS FORECAST TO CENTRAL NORTH DAKOTA BY 12Z TUESDAY. THIS FEATURE WILL LIKELY TO FOCUS OF SEVERE CONVECTION OVERNIGHT AND ON TUESDAY. SLIGHTLY COOLER AIRMASS BEHIND FRONT FOR DRIER AND COOLER CONDITIONS LATE TUESDAY AND FOR THE REMAINDER OF THE SHORT TERM PERIODS THROUGH FRIDAY MORNING. .LONG TERM...FRIDAY THROUGH MONDAY... UPPER LEVEL RIDGING INTO THE NORTHERN PLAINS ALONG WITH STRONG SOUTHERLY LOW LEVEL FLOW FRIDAY AND SATURDAY WILL USHER IN A WARM AND HUMID AIRMASS INTO THE REGION. IF CURRENT 850H TEMPS FORECAST BY MODELS HOLD TRUE...MAY BE THE WARMEST DAY OF THE YEAR THUS FAR ON SATURDAY AFTERNOON. BY SATURDAY NIGHT THE RIDGE BREAKS DOWN INTO A MORE ZONAL FLOW REGIME AS SHORT WAVE ENERGY ALOFT MOVES INTO SOUTHERN CANADA AND THE NORTHERN PLAINS. IN ADDITION AND IN RESPONSE...A LOW PRESSURE TROUGH WITH ITS ASSOCIATED SURFACE BOUNDARIES PUSHES SLOWLY THROUGH THE CWA...BRINGING CHANCES OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY NIGHT. LEFT CLEAR SATURDAY DAYTIME AS A STRONG CAP SEEMS LIKELY. STUCK WITH SLIGHT CHANCE POPS SAT NIGHT-SUN NIGHT UNTIL MODEL UNCERTAINTIES BECOME LESS OF A FACTOR. COOLER AND MORE SEASONAL WEATHER RETURNS MONDAY. LEFT MONDAY DRY AS HIGH PRESSURE AND SUBSIDENCE IS FORECAST TO MOVE IN BEHIND THE DEPARTED SURFACE TROUGH. && .AVIATION... A SURFACE BOUNDARY WEST AND NORTH OVER EASTERN MT AND SOUTHERN SASKATCHEWAN WILL BE THE FOCUS FOR THUNDERSTORMS AS IT MOVES THROUGH WEST AND CENTRAL ND LATER THIS EVENING AND OVERNIGHT INTO TUESDAY MORNING. MVFR AND IFR CIGS AND VIS WILL BE POSSIBLE IN THE HEAVIER TSRA AND SHRA. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/NH
Hazardous weather outlook, Jul 2, 3:13 AM MDT, 21 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT MON JUL 2 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 413 AM CDT MON JUL 2 2007 /313 AM MDT MON JUL 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...AGAIN TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM REMAINS OVER THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT...THEN AGAIN SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jul 3, 12:37 AM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
137 AM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM TSTM WND GST 10 NE SENTINEL BUTTE 47.02N 103.69W
07/03/2007 E80 MPH GOLDEN VALLEY ND PUBLIC
SIDING BLOWN OFF BUILDING.
&&
KBIRKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:59 PM MDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 61 min |
| Jul 2, 11:01 PM MDT | Severe Thunderstorm Warning | BIS | Williams | 52 min |
| Jul 3, 1:41 AM MDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Mercer, Pierce, Sheridan | 64 min |
| Jul 3, 2:46 AM MDT | Severe Thunderstorm Warning | BIS | Pierce, Wells | 59 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.